Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 8, 1998, 2:24 AM CST for Giles County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1998, 2:24 AM CST (08:24 UTC)
- Expired
- Jan 8, 1998, 4:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 080823 FFWBNA TNC055-081030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 224 AM CST THU JAN 8 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 430 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...GILES COUNTY AT 2:20 AM DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM ENTERING THE SOUTHWEST CORNER OF GILES COUNTY. THIS STORM WAS MOVING TOWARD THE NORTHEAST AT 30 MILES AN HOUR. MOST OF THE GILES COUNTY HAS RECEIVED 2-3 INCHES OF RAIN THE PAST 24 HOURS. STREAMS AND CREEKS ARE RUNNING NEAR BANKFUL...SO ANY ADDITIONAL RAINFALL COULD PROVE HAZARDOUS. IF YOU LIVE NEAR A STREAM OR CREEK BED...YOU SHOULD BE AWARE OF THIS POTENTIALLY DANGEROUS SITUATION. FLOOD WATERS RISE RAPIDLY...SO YOU SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 6:35 PM CST, 7 hours 49 minutes earlier.
Area forecast discussion, Jan 7, 6:35 PM CST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 635 PM CST WED JAN 7 1998 SVRL BATCHES OF R- TO THE S AND SW WL MOV UP INTO FA LATR THIS EVENG BUT BLV OVRALL TREND WL BE MD/UPR LVL DRYG. LO-LVL MSTR WL RMN QUITE DEEP AND XPCT TO SEE A FEW RW- BUT BLV FFA CAN BE ELIMINATD FOR OUR CWA. BLV FOCUS FOR HVY RAIN NOW WELL S AND E OF AREA. TEMPS WL BE TRICKY WITH MOVMNT OF LOS. COOLR AIR ALREADY TO MKL AND BLV IT WL MAKE IT ACRS MUCH OF AREA. SUGST WAITG TIL LATR TNGT AND SEE WHAT DVLPS BFO CHGS TO TEMPS.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:29 AM CST | Flash Flood Warning | OHX | Van Buren | 2 hr |
| Jan 8, 5:48 AM CST | Flash Flood Warning | OHX | Marion | 117 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.